It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-08-2002, 08:55 PM   #1
Junior Member
(female)
 
Join Date: Oct 2002
Posts: 17
Little Golden HB User
Headaches accutane

i HAVENT been drinking ANY water maybe thats why, but i have been getting headaches...i have been prone to headeaches since i was really young...like 3rd grade haha but i just think i may be getting more now that i am on the accutane? but i am also on a relatively low dose...20 everyday, only in my 2nd month..i just read this could be a side effect but i get paranoid and this it could be something bad happening, from the accutane...maybe its lack of caffeine i dont know but has anyone else had this effect? Im starting AS OF TODAY to down the water as often as i can<p>[This message has been edited by Little Golden (edited 10-08-2002).]

 
Old 10-09-2002, 06:48 AM   #2
 
Join Date: Oct 2002
Posts: 0
John79 HB User
Re: Headaches accutane

Hi,
I started taking accutane and had to give it up after 8 days because I was getting persistent headaches, even though I was drinking loads of water. Depending on where you live, the information that comes with accutane differs strangely enough. The australian version of the leaflet says that if you have 'persistent headaches' you should stop taking it and consult your doctor straight away as it could be a serious side effect. However, the english version doesnt say any of this and as I live in england, I am glad I came across the australian version online otherwise I probably wouldve kept taking it as it just simply lists 'headaches' as a typical side effect. I find it hard to understand why this has been omitted.

My advice would be to consult your doctor/derm as accutane can increase the pressure on the brain for some people, which is what causes the headaches and what was happening to me. I hope you get to the bottom of it soon.

Best wishes
John.

 
Sponsors Lightbulb
   
Old 10-09-2002, 10:00 AM   #3
Inactive
 
Join Date: Sep 2002
Location: Midlothian, Va.
Posts: 12
Denise1 HB User
Re: Headaches accutane

Yeah, it does cause brain swelling. You should go to your doctor immediately.

 
Old 10-09-2002, 10:27 PM   #4
Inactive
 
Join Date: Jan 2001
Location: Banned, Ca
Posts: 465
help HB User
Re: Headaches accutane

Headaches are a common side effect, nothing to be 'too' alarmed about if they aren't chronic and extremely troublesome; however,you should contact your derm to be sure.
Your not taking any cycline family antibiotics are you ? I doubt it, your derm wouldn't be that stupid.

 
Old 10-10-2002, 05:29 AM   #5
Junior Member
(female)
 
Join Date: Oct 2002
Posts: 17
Little Golden HB User
Re: Headaches accutane

hi..no im not taking anything else, just vitamins..an amino acid for my hair and Acidophilus which is a digestive tract balancer that he actually told me to take because it levels the bacteria in your body since the accutane is so strong and killing so much bacteria...i really do want to stop taking th eaccutane...th headaches have been everyday now and really bad...i actually skipped a dose last night...maybe not a great idea, but this morning i feel really good actually..usually i get them in the early evening and wake up with the headache...and thats on advil too.

 
Old 10-10-2002, 06:23 AM   #6
Inactive
 
Join Date: Sep 2002
Location: Midlothian, Va.
Posts: 12
Denise1 HB User
Re: Headaches accutane

LG: Why on earth are you still taking it?!

Listen.....don't minimize the fact that you could have brain swelling.

Please go to your doctor immediately and stop taking it until you find out what the heck is going on. This is nothing to play with.

 
Old 10-10-2002, 09:00 AM   #7
Junior Member
(female)
 
Join Date: Oct 2002
Posts: 17
Little Golden HB User
Re: Headaches accutane

i have stopped taking it...as soon as i heard it can cause the brain swelling, i stopped. which was yesterday, but i didnt take my 20mg as i should have and nor do i plan on it again, i talked to my derm today and he wanted me to come in but couldnt get there today; so tomorrow he wants me to see my main dr which i am tomorrow to check my eyes to make sure everything is ok...either way im def not going back on it...if i have to ill find myself a new dr.

 
Old 10-10-2002, 09:21 AM   #8
 
Join Date: Oct 2002
Posts: 0
John79 HB User
Re: Headaches accutane

I'm really relieved you've stopped taking it, definitely the right decision. Derms should make the seriousness of this more clear, mine didnt even mention it. I was gutted at the time I had to come off it as I thought it was my only hope. I then found out about B5 on another message board and I've been on it for 7 weeks now. My skin is about 85% clear now and I havn't had any side effects with it. I'm actually glad I reacted to accutane in this way as this is so much better for me, the side effects with accutane are just horrendous.

John

 
Old 10-10-2002, 09:34 AM   #9
Junior Member
(female)
 
Join Date: Oct 2002
Posts: 17
Little Golden HB User
Re: Headaches accutane

what do you mean you were "gutted"
and how many mg were you on?
im actually nervous...what if there is some swelling or something?

 
Old 10-10-2002, 05:12 PM   #10
 
Join Date: Oct 2002
Posts: 0
John79 HB User
Re: Headaches accutane

Sorry, Im from the UK, don't worry its not a medical term... sounds quite scary though! I mean I was really dissappointed as I thought it was my last chance to get clear. I was only taking 30mg, half my body weight. 20mg one day and 40mg the next as they come in 20mg capsules.

Don't panic too much as long as you've stopped taking them, after a few days of stopping I felt okay again.

 
Old 10-11-2002, 09:57 AM   #11
 
Join Date: Oct 2002
Posts: 0
John79 HB User
Re: Headaches accutane

Hey little golden! Have you seen your doctor yet? what did he/she say?

 
Old 10-11-2002, 10:02 AM   #12
Junior Member
(female)
 
Join Date: Oct 2002
Posts: 17
Little Golden HB User
Re: Headaches accutane

Saw him yesterday and he said that it is a common side effect but he wants me to see an ophthalmologist to make sure u dont have any pressure behind the eyes or something...its really rare he said but still have to be sure...i guess so i can start up on the accutane again if there isnt any pressure...but even if everything is normal im NOT going back on it...THERE HAS TO BE SOMETHING else...and if need be i will find another derm. I mean if nothing else works then i can always go back to the accutane if all turns out well...so we will see..im going to the ophthalmologist monday

 
Old 10-11-2002, 10:51 AM   #13
 
Join Date: Oct 2002
Posts: 0
John79 HB User
Re: Headaches accutane

I wish you all the very best with your appointment, I wouldn't even think about going back on accutane though. Seriously look into B5, I love the stuff. Another acne related board has lots of info about it, do a search for 'absolute acne general' on google and it'll be the first one that comes up.<p>[This message has been edited by John79 (edited 10-11-2002).]

 
Old 10-12-2002, 09:54 AM   #14
Junior Member
(female)
 
Join Date: Oct 2002
Posts: 17
Little Golden HB User
Re: Headaches accutane

Has anyone else gotten headaches on Accutane? And John79...when you went off the Accutane did your DR have you see your primary DR to make sure everything was ok?

 
Old 10-12-2002, 11:13 AM   #15
 
Join Date: Oct 2002
Posts: 0
John79 HB User
Re: Headaches accutane

No my derm didn't tell me to see my doctor, he just said stop taking it and he'd see me at my next scheduled appointment. I asked him if he would give me an appointment sooner as I was due to see him in 4 weeks from then. He said he would send me a new appointment but never did and when I went to see him 4 weeks later he didn't even remember that I'd rang him and stopped taking it. He was absolutely crap and I'm glad I'm not seeing him anymore. I'm pleased yours seems more caring and that he has recommended you see and ophthalmologist. Have the headaches subsided yet since you stopped taking it?

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
accutane question: headaches oilyolly Acne 0 10-23-2006 06:01 PM
Diziness/headaches-Help! meredith100 Headaches & Migraines 3 02-22-2006 10:12 PM
headaches/accutane side effects please help meredith100 Acne 2 12-19-2005 09:49 AM
Eye Pain and Headaches; Please Help!!! twister1703 Eye & Vision 3 07-16-2004 01:54 PM
Headaches from Accutane! thebigad Acne 4 07-01-2003 01:38 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Accutane
Aspirin
Benzoyl
Clindamycin
Differin
  Accutane
Aspirin
Benzoyl
Clindamycin
Differin




TOP THANKED CONTRIBUTORS



WhenItRains (10), ClearSkinRomy (6), MSNik (5), mmisty (5), jonnstar (3), poozers (3), Debaloo (2), MG098 (2), LitS917 (2), lisamariemoon (2)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 01:37 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!